Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2005, 4:59 PM MDT for Torrance County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 4:59 PM MDT (22:59 UTC)
- Expired
- May 27, 2005, 5:31 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 272300 SVRABQ NMC057-280000- /O.NEW.KABQ.SV.W.0038.050527T2259Z-050528T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 PM MDT FRI MAY 27 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 600 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF ENCINO...OR ABOUT 18 MILES NORTHWEST OF VAUGHN...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ENCINO... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3490 10528 3492 10552 3458 10567 3453 10532 $$
1 follow-up statement
000 WWUS55 KABQ 272331 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 PM MDT FRI MAY 27 2005 NMC057-272342- /O.CAN.KABQ.SV.W.0038.000000T0000Z-050528T0000Z/ TORRANCE- 532 PM MDT FRI MAY 27 2005 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL TORRANCE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3490 10528 3492 10552 3458 10567 3453 10532 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:11 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 27, 3:11 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT FRI MAY 27 2005 .DISCUSSION...INSTABILITY GROWING ACROSS EASTERN AREAS AS LOW CLOUDS THIN OUT. ALREADY HAD A REPORT OF SEVERE WEATHER SOUTH OF LAS VEGAS SO PROMPTED A WATCH UNTIL 10 PM THIS EVENING. STEERING FLOW WILL REMAIN TO THE SOUTH...SOUTHEAST OVERNIGHT. POSSIBLE MCS TYPE EVENT ACROSS THE SOUTHEAST PLAINS SO UPPED POPS TO NUMEROUS. HEAVY RAIN WILL BE A CONCERN ALONG WITH THE SEVERE WEATHER. WILL NEED TO WATCH THIS BUT RESIDENT SOIL MOISTURES PERHAPS QUITE NOT EXASPERATED ENOUGH FROM PREVIOUS ACTIVITY. IT HAS BEEN AT LEAST 36 HOURS SINCE THE PAST EVENT. MADE ONLY MINOR TWEAKS TO WEATHER AND TEMP FIELDS IN THE NEAR TERM. STILL SOME UNCERTAINTY SUNDAY INTO EARLY NEXT WEEK. STILL LIKES LIKE A SIGNIFICANT BACK DOOR FRONT WILL PUSH IN LATER ON SUNDAY AND WITH REINFORCING COOLER AIR ON MONDAY AS THE MAIN PUSH COMES IN FROM THE NORTH. FOR THE MOST PART LEFT EXTENDED ALONE AS CONFIDENCE LOW AS TO DISTINGUISH EXACT SOLUTION DUE TO THE VARIABLE MODEL SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 87 52 85 / 0 0 0 10 GALLUP.......................... 47 81 47 76 / 10 10 10 30 GRANTS.......................... 49 82 49 78 / 10 10 10 30 GLENWOOD........................ 63 85 63 81 / 20 30 30 30 CHAMA........................... 41 72 41 70 / 20 20 20 30 LOS ALAMOS...................... 53 77 53 75 / 20 20 20 20 RED RIVER....................... 42 66 42 64 / 30 20 20 30 TAOS............................ 46 77 46 75 / 20 20 20 20 SANTA FE........................ 49 77 49 75 / 30 20 20 20 SANTA FE AIRPORT................ 53 80 53 78 / 30 20 20 20 ESPANOLA........................ 52 83 52 81 / 20 10 20 20 ALBUQUERQUE HEIGHTS............. 60 82 60 82 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 57 84 57 83 / 20 20 20 20 ALBUQUERQUE FOOTHILLS........... 58 80 58 78 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 57 84 57 83 / 20 20 20 20 SOCORRO......................... 51 86 51 84 / 30 20 20 30 SANDIA PARK/CEDAR CREST......... 49 79 50 77 / 40 30 30 20 MORIARTY/ESTANCIA............... 53 81 48 82 / 50 30 30 20 CARRIZOZO....................... 57 81 57 79 / 30 20 20 20 RUIDOSO......................... 48 77 47 75 / 50 40 30 20 RATON........................... 49 75 48 73 / 40 40 30 30 LAS VEGAS....................... 49 76 48 74 / 40 40 30 30 ROY............................. 50 74 50 72 / 40 30 30 30 CLAYTON......................... 49 80 52 73 / 40 30 30 30 SANTA ROSA...................... 56 84 56 85 / 50 30 30 20 TUCUMCARI....................... 59 82 59 87 / 50 30 30 30 FORT SUMNER..................... 52 84 52 88 / 50 30 30 20 CLOVIS.......................... 54 82 54 89 / 50 30 30 20 PORTALES........................ 57 81 57 88 / 50 30 30 20 ROSWELL......................... 63 82 61 90 / 50 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MDT SATURDAY FOR NMC055. FLOOD STATEMENT REMAINS IN EFFECT UNTIL 1100 AM MDT SATURDAY FOR NMC033-039-047-049-055. SEVERE THUNDERSTORM WATCH UNTIL 10 PM NMC005-007-009-011-019-021-027- 033-041-047-049-057-059. && 50
Hazardous weather outlook, May 27, 6:00 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 27 2005 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 551 AM MDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY WITHIN THE CENTRAL PORTIONS OF NEW MEXICO. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS FROM THE WEST CENTRAL MOUNTAINS EASTWARD TO THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EARLY EVENING. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREAS OF CONCERN INCLUDE THE ANIMAS AND LA PLATA RIVERS AND WELL AS PORTIONS OF THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. SEVERE STORMS ARE POSSIBLE ONCE AGAIN ON SUNDAY...BUT CONFINED TO THE FAR NORTHEAST PLAINS. SEVERE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT RAINFALL THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR LOCATIONS WITHIN CENTRAL AND NORTHERN NEW MEXICO. TO REPORT SEVERE WEATHER OR FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS. VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO. DPORTER
In the hours before
Special weather statement, May 27, 1:52 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 PM MDT FRI MAY 27 2005 NMZ004-005-011-272015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWEST SAN MIGUEL COUNTY... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EXTENDING FROM EL PORVENIR AND GALLINAS TO MONTEZUMA. THE STORMS WERE MOVING EAST TO SOUTHEAST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MINERAL HILL...MONTEZUMA...SAN ANTONIO AND SAN GERONIMO....OJITOS FRIOS...LAS VEGAS AND ROMEROVILLE. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY RESULT IN LOCALIZED PONDING OF WATER IN LOW SPOTS AND DIPS.
Special weather statement, May 27, 2:29 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT FRI MAY 27 2005 NMZ002>007-010>013-016>021-026-280400- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 229 PM MDT FRI MAY 27 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 338 IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 14 COUNTIES CHAVES COLFAX CURRY DE BACA GUADALUPE HARDING LINCOLN MORA QUAY ROOSEVELT SAN MIGUEL SANTA FE TORRANCE UNION
Local storm report, May 27, 3:02 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT FRI MAY 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 7 S LAS VEGAS 35.50N 105.22W
05/27/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
0215 PM HAIL ROMEROVILLE 35.52N 105.24W
05/27/2005 0.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
DSSpecial weather statement, May 27, 4:20 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 420 PM MDT FRI MAY 27 2005 NMZ002-003-010-272245- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORMS MOVING OVER SOUTHEAST SANDOVAL COUNTY... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SANTA ANA PUEBLO. MOVEMENT WAS SOUTHEAST AT 30 MPH. A SECOND STRONG STORM WAS ALSO DETECTED NORTHWEST OF SAN FELIPE. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALGODONES...SAN FELIPE PUEBLO AND SANTO DOMINGO PUEBLO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON INTERSTATE 25 AS THESE STORMS MOVE THROUGH THE AREA.
Local storm report, May 27, 4:47 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT FRI MAY 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL VILLANUEVA 35.27N 105.36W
05/27/2005 1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
0410 PM HAIL LAS VEGAS 35.60N 105.22W
05/27/2005 0.88 INCH SAN MIGUEL NM PUBLIC
&&
DSSpecial weather statement, May 27, 4:53 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 453 PM MDT FRI MAY 27 2005 NMZ011-272330- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- ...STRONG THUNDERSTORMS OVER SOUTHERN TORRANCE COUNTY... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EXTENDING FROM NORTHWEST OF MOUNTAINAIR SOUTHEASTWARD ACROSS HIGHWAY 42 TO CEDARVALE. THE LINE OF STORMS WAS MOVING TO THE SOUTH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DURAN. LOCALLY HEAVY RAINS MAY RESULT IN PONDING OF WATER IN LOW SPOTS AND DIPS.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:13 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 62 min |
| May 27, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 63 min |
| May 27, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.